Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffer low back pain have severe arthritis. On Neurontin. Have cortisol injections. Can I stop Neurontin?

User rating for this question
Excellent
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
Question
I HAVE BEEN ON NEURONTIN 2400 MG A DAY FOR EXTREME LOWER BACK PAIN for 3 years iHAVE SEVERE ARTHRITIS IN MY SPRINE WHICH CAN NOT BE OPERATED ON MY NEW DR TOLD ME TO QUIT THE NEURONTIN AND GO ON AVENTYL. I ALSO HAVE TO HAVE CORTISOL INJECTIONS IN l4L5 EVERY 3 MONTHS I GET 6 INJECTIONS OVER A COURSE OF 3 WEEKS.. I want to know if avenyl will work as well as Neurontin.i WANT TO BE OFF THE THE NEURONTIN IT MESSES WITH MY HEAD SUCH AS THOUGHT PROCEESES. I DON'T FEEL RIGHT IN MY MIND WHEN I TAKE NEURONTIN


Posted Mon, 29 Jul 2013 in Back Pain
 
 
Answered by Dr. Rahul D Chaudhari 1 hour later
Thanks for writing to us.

You have severe spine arthritis and taking neurontin. Neurontin is usually given to manage nerve related pains. Have you tried any local physical therapy? If that helps?

Aventyl can be started but its not a pain medicine and you may find similar problems.

In this case where surgery is not an option, I would suggest you to get a thorough exam from spine specialist and try to pin point the pain generator. If needed, I would consider low dose morphine instead of neurontin.

If possible please upload your spine X-rays.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor